Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 182, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 21, 2006, 5:57 PM CDT for St. Clair County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2006, 5:57 PM CDT (22:57 UTC)
- Expired
- Apr 21, 2006, 6:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County St. Clair County, AL
The radar
The Birmingham radar (KBMX), 69 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 1:24 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 694 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 212257
SVRBMX
ALC115-212330-
/O.NEW.KBMX.SV.W.0182.060421T2257Z-060421T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
557 PM CDT FRI APR 21 2006
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. CLAIR COUNTY IN CENTRAL ALABAMA
THIS INCLUDES THE CITIES OF...PELL CITY...MOODY
* UNTIL 630 PM CDT
* AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES SOUTH OF MOODY...OR ABOUT NEAR LEEDS...
AND MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PELL CITY AND 6 MILES SOUTHEAST OF ODENVILLE BY 615 PM CDT
RIVERSIDE BY 620 PM CDT
RAGLAND BY 630 PM CDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3373 8611 3369 8615 3370 8618 3369 8621
3364 8617 3362 8620 3356 8621 3346 8637
3351 8638 3351 8647 3356 8650 3357 8655
3384 8622
$$
031 follow-up statement
000
WWUS54 KBMX 212318
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
617 PM CDT FRI APR 21 2006
ALC115-212330-
/O.CON.KBMX.SV.W.0182.000000T0000Z-060421T2330Z/
ST. CLAIR AL-
617 PM CDT FRI APR 21 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR ST. CLAIR COUNTY...
AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR ODENVILLE...OR ABOUT 8 MILES EAST OF
MOODY...MOVING NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL CENTRAL ST. CLAIR COUNTY AT 630 PM CDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY
EVENING FOR ALABAMA.
LAT...LON 3373 8611 3369 8615 3370 8618 3369 8621
3364 8617 3362 8620 3358 8625 3367 8645
3383 8631
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 4:28 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Apr 21, 4:28 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 428 PM CDT FRI APR 21 2006 .DISCUSSION... SEVERAL STORMS ONGOING AT THE MOMENT MOSTLY WEST OF I-65. TWO VORT LOBES NOTED IN WATER VAPOR ON APPROACHING SHORTWAVE WITH ASSOCIATED COLD FRONT. VORT LOBE 1 IS BACK OVER ARKLATX AREA KICKING OFF SOME STORMS. IT IS DOUBTFUL THAT THESE STORMS WILL BE ABLE TO MAINTAIN AS THEY WORK THEIR WAY EASTWARD SINCE THEY WILL BE MOVING INTO A WELL WORKED OVER AREA. VORT LOBE 2 OVER SRN LA IS CREATING NUMEROUS STORMS FROM OFF THE COAST OF LA TO ERN TN. THIS WILL BE THE SHOW AS IT MOVES SLOWLY ACROSS THIS EVENING AND TONIGHT. THESE STORMS WILL BE ABLE TO MAINTAIN STRENGTH WELL AFTER SUNSET. THE MOST ACTIVITY LOOKS TO CLEAR THE CWA BY 2 AM...WITH SOME LINGERING SHOWERS EXPECTED THROUGH THE MID-MORNING HOURS. HAIL CONTINUES TO BE THE PRIMARY THREAT WITH DAMAGING WINDS. AN ISOLATED TORNADO IS POSSIBLE...BUT THE THREAT IS LOW. IN THE FRONTS WAKE...A PERIOD OF DRIER AND SETTLED WEATHER WILL REIGN AS RIDGING BUILDS INTO THE PLAINS STATES. THE NEXT FRONT WILL ARRIVE ON TUESDAY AND STALL ACROSS THE SRN TIER OF THE CWA. THIS WILL SET THE STAGE AGAIN FOR EXTENDED PERIOD OF UNSETTLED WEATHER. HAVE CHANCE POPS FROM WEDNESDAY ON. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 57 75 51 82 / 100 30 0 0 ANNISTON 58 78 54 82 / 100 30 0 0 BIRMINGHAM 56 78 55 83 / 100 20 0 0 TUSCALOOSA 56 82 54 85 / 100 10 0 0 CALERA 57 78 56 84 / 100 20 0 0 AUBURN 61 75 58 82 / 90 40 0 0 MONTGOMERY 58 81 54 86 / 100 20 0 0 TROY 62 81 55 86 / 80 30 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 9 PM. ALC001-007-009-015-017-019-021-027-029-037-047-051-055-057-063- 065-073-075-085-091-093-101-105-107-111-115-117-119-121-123-125- 127-133-220330- && JONES/90
Hazardous weather outlook, Apr 21, 4:50 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 450 PM CDT FRI APR 21 2006 ALZ011>015-017>050-222150- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 450 PM CDT FRI APR 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. SCATTERED SEVERE THUNDERSTORMS CAN BE EXPECTED THROUGH 2 AM CDT EAST OF A JASPER TO DEMOPOLIS LINE. THE MAIN HAZARDS WITH THE STORMS ARE LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS UP TO 60 MPH. LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES IS ALSO POSSIBLE WITH THE STORMS TONIGHT. A LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE ACROSS ALABAMA TONIGHT... BRINGING SEVERE WEATHER AS THE ATMOSPHERE IS MOIST AND UNSTABLE. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS...THOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT...ANYWHERE EAST OF A JASPER TO DEMOPOLIS LINE THROUGH 2 AM CDT. THROUGH 7 PM CDT...THE BIRMINGHAM...GADSDEN...CLANTON...SELMA... AND DEMOPOLIS AREAS HAVE THE HIGHEST CHANCE FOR SEVERE WEATHER. THIS THREAT AREA WILL MOVE EAST...REACHING ANNISTON AND MONTGOMERY BY 8 PM CDT...THEN AUBURN AND EUFAULA BETWEEN 9 PM AND 11 PM CDT. THE SEVERE WEATHER THREAT SHOULD END IN THE BIRMINGHAM AND DEMOPOLIS AREAS BY 9 PM CDT...ANNISTON AND MONTGOMERY AREAS BY MIDNIGHT CDT...AND PHENIX CITY...AUBURN...AND EUFAULA BY 2 AM CDT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER COLD FRONT WILL MOVE INTO THE AREA ON TUESDAY AND COULD PRODUCE A FEW STRONG THUNDERSTORMS. PLEASE STAY TUNED TO LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL HAVE BEEN ACTIVATED AND WILL BE REQUIRED THROUGH 11 PM CDT TONIGHT WEST OF INTERSTATE 65...AND UNTIL 2 AM CDT EAST OF INTERSTATE 65. PLEASE STAY TUNED TO LATEST DETAILS CONCERNING SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. MBS/91
In the hours before
Local storm report, Apr 21, 3:02 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
302 PM CDT FRI APR 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
MBAERLocal storm report, Apr 21, 3:03 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
303 PM CDT FRI APR 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL TUSCALOOSA 33.24N 87.54W
04/21/2006 E0.50 INCH TUSCALOOSA AL AMATEUR RADIO
AT TV STATION WVUA
&&
MBAERLocal storm report, Apr 21, 3:12 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
312 PM CDT FRI APR 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL NORTHPORT 33.24N 87.59W
04/21/2006 E0.88 INCH TUSCALOOSA AL EMERGENCY MNGR
&&
MBAERLocal storm report, Apr 21, 4:05 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
405 PM CDT FRI APR 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL NORTHPORT 33.24N 87.59W
04/21/2006 E0.25 INCH TUSCALOOSA AL UTILITY COMPANY
NORTHPORT AND HUNTERS CROSSING
0315 PM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
04/21/2006 TUSCALOOSA AL BROADCAST MEDIA
NORTHPORT AND KIRKWOOD TREE BLOCKING. 8TH STREET POWER
LINE DOWN. TREE BLOCKING DRIVE. TREE ON VEHICLE.
0359 PM HAIL S TUSCALOOSA 33.24N 87.54W
04/21/2006 E0.50 INCH TUSCALOOSA AL EMERGENCY MNGR
GREEMSBORO RD
&&
MBAERLocal storm report, Apr 21, 4:07 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
407 PM CDT FRI APR 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM DOWNBURST TUSCALOOSA 33.24N 87.54W
04/21/2006 TUSCALOOSA AL BROADCAST MEDIA
COUNTY COURTHOUSE WIND GUST 54 MPH.
&&
MBAERLocal storm report, Apr 21, 4:14 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
414 PM CDT FRI APR 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL NORTHPORT 33.24N 87.59W
04/21/2006 E0.88 INCH TUSCALOOSA AL EMERGENCY MNGR
&&
MBAERThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:25 PM CDT | Flash Flood Warning | BMX | Jefferson | 3 hr |
| Apr 20, 7:44 PM CDT | Severe Thunderstorm Warning | BMX | Lamar | 46 min |
| Apr 20, 9:40 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 65 min |
| Apr 20, 9:49 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 56 min |
| Apr 20, 10:02 PM CDT | Severe Thunderstorm Warning | BMX | Perry | 28 min |
| Apr 20, 10:13 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 25 min |
| Apr 20, 10:18 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 57 min |
| Apr 21, 12:54 AM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 66 min |
| Apr 21, 2:04 AM CDT | Severe Thunderstorm Warning | BMX | Walker | 56 min |
| Apr 21, 2:35 AM CDT | Severe Thunderstorm Warning | BMX | Winston | 31 min |
| Apr 21, 2:40 AM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 50 min |
| Apr 21, 2:56 AM CDT | Severe Thunderstorm Warning | BMX | Fayette | 49 min |
| Apr 21, 3:00 AM CDT | Severe Thunderstorm Warning | BMX | Walker | 61 min |
| Apr 21, 6:11 AM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 34 min |
| Apr 21, 2:42 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 48 min |
| Apr 21, 3:27 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 18 min |
| Apr 21, 3:36 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Tuscaloosa | 39 min |
| Apr 21, 5:48 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 17 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.